MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 'KOH' NEEDLE HOLDER

KARL STORZ SE & CO. KG 'KOH' NEEDLE HOLDER
Model Number 26173KAF
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The needle holder device was evaluated.We found one of the pads of the needle holder device is missing, the jaws and jaws linkage are corroded, and the shaft is bent.The device was in use for approximately 11 years; the most like cause of damages is wear of use.
 
Event or Problem Description
Allegedly, the day after a laparoscopic heller myotomy procedure, a follow-up x-ray was performed on the patient, which showed a piece of the needle holder used in the procedure was inside the patient's upper abdomen.The doctor felt it was relatively small and decided not to schedule another surgery to retrieve it at this time.

Brand Name
'KOH' NEEDLE HOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key7631902
Report Number9610617-2018-00041
Device Sequence Number1818882
Product Code GCJ
UDI-Device Identifier04048551098097
UDI-Public4048551098097
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26173KAF
Device Catalogue Number26173KAF
Device Lot NumberDC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR